Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: Medication Question  (Read 146 times)

0 Members and 1 Guest are viewing this topic.

Offline Copgrl8

  • Full Member
  • ***
  • Posts: 102
  • Country: us
  • Rec's: 0
  • Gender: Female
  • Mood: Stressed
    Stressed
  • Personal text
    • Poke This Member
Medication Question
« on: January 14, 2014, 11:39:33 PM »
I haven't posted in a while .. I been feeling really well since my Lexapro has kicked in.
However the last 2 weeks it seems my attacks have been sneaking back.
I went to my GP today for a medication follow up.
She increased my Lexapro and also wants me to try taking Buspar as well.
Now last time she suggested this I was afraid to take it because of drug interactions .... I'm just wondering if anyone takes both?
She assured me 110% That it's FINE to take the. Together but you can't tell my HA mind that
::sigh::
Bookmark and Share

Offline insights

  • Hero Member
  • *****
  • Posts: 4257
  • Country: au
  • Rec's: 98
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Medication Question
« Reply #1 on: January 15, 2014, 12:32:07 AM »
She increased my Lexapro and also wants me to try taking Buspar as well.
Now last time she suggested this I was afraid to take it because of drug interactions .... I'm just wondering if anyone takes both?
She assured me 110% That it's FINE to take the. Together but you can't tell my HA mind that

Your doctor is mostly correct. Buspar is often added to SSRIs to either diminish side-effects, to boost their effectiveness, or to reboot antidepressants that have stopped working. Buspar is not a SSRI, it is not even an antidepressant but a completely different class of anxiety drug, though it does affect one serotonin receptor system which could potentially be a problem, however, at the doses prescribed to supplement SSRIs this isn't a significant factor. The only drug interaction that could present a problem is with Prozac which may reduce the effectiveness of Buspar.

The relatively new antidepressant Viibryd (vilazodone) is a combination of a SSRI and a chemical similar to Buspar in the one tablet.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Tags:
 

Related Topics

  Subject / Started by Replies Last post
9 Replies
1475 Views
Last post July 30, 2007, 01:12:15 PM
by Jamie
3 Replies
667 Views
Last post January 27, 2011, 04:39:15 PM
by tigerpaw
2 Replies
370 Views
Last post April 09, 2012, 08:16:59 AM
by stevo1111
0 Replies
70 Views
Last post January 11, 2014, 03:53:25 PM
by Copgrl8
13 Replies
169 Views
Last post September 13, 2014, 05:45:52 PM
by Never-Quit